MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED
Model Number 380690-03
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted pancreatectomy - distal surgical procedure, the vessel sealer (vs) instrument was not firing when surgeon side console (ssc) pedal was pushed.The customer power cycled the system.However; the issue persisted.The surgeon made the decision to convert the procedure to traditional laparoscopic techniques with no injury reported.The customer stated another vs instrument was working as expected during the prior procedure on the same day.A technical support engineer advised the customer to test the electro surgical unit (esu) with the vs emulator.Intuitive surgical, inc.(isi) followed up with the field service engineer (fse) and clinical sales representative obtained the following additional information: the vs instrument (pn# 410322-05 / lot# m10211207-606) never worked during the procedure.The customer did not have a 3rd party backup esu and reportedly the vs instrument was crucial for the procedure.
 
Additional Manufacturer Narrative
A field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The reported complaint was not confirmed based on the field evaluation and verified in the system log files.The fse was unable to reproduce the reported problem.No issues were identified when the esu was tested and the fse was able to fire the vs emulator with the both ssc's.The system was tested and verified as ready for use.A review of the instrument log for the vessel sealer (vs) instrument (410322-05 / lot# m10211207-606) associated with this event has been performed.Per logs, the instrument was last used on (b)(6) 2022 on system rsh0132 for approximately 2 minutes and 30 seconds.The vs was not returned for evaluation.The no images or procedure video was shared for review.A review of the site¿s system logs for the reported procedure date was conducted by the fse.Investigation revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.This complaint is considered a reportable event due to the following conclusion: the customer converted to traditional laparoscopic surgical techniques after the start of the procedure due to the vs instrument not working.While there was no harm or injury to the patient, system unavailability after the start of a surgical procedure could likely cause or contribute to an adverse event if it were to recur as it may lead to an injury due to the patient¿s inability to tolerate a conversion/abortion.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the vessel sealer instrument involved with this complaint and completed the device evaluation.Failure analysis investigations did not replicate nor confirm the customer reported complaint.Review of the logs found no failures related to the reported instrument.Manual articulation of the grips opened and closed properly.The housing was removed from the back end, no damage was found.The blade and knife cable were inspected, no damage was observed.The instrument was installed on an in-house system and passed initialization.The energy cable was recognized by the generator and a cut test and energy delivery test were both performed and passed on multiple attempts.A grip force test was also performed and passed.There was no problem detected for the customer reported complaint.Additional steps/test attempts to further support the finding passed with no issues.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14058267
Report Number2955842-2022-10950
Device Sequence Number4925577
Product Code NAY
UDI-Device Identifier00886874110799
UDI-Public(01)00886874110799
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380690-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown